Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 84, NWS Corpus Christi, TX

July 30, 2004Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 30, 2004, 2:59 AM CDT for Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2004, 2:59 AM CDT (07:59 UTC)
Expired
Jul 30, 2004, 6:00 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 148 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2004-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2004-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2393 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 300759
FFWCRP
TXC479-301100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
259 AM CDT FRI JUL 30 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN WEBB COUNTY IN TEXAS

* UNTIL 600 AM CDT

* AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN 9 MILES NORTHWEST OF OILTON...OR ABOUT 25 MILES
  NORTHWEST OF HEBBRONVILLE...MOVING SOUTHEAST AT 15 MPH.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2729 9884 2730 9915 2733 9914 2786 9913
      2785 9910 2784 9881 2728 9881

$$

GW
1 follow-up statement
000 
WGUS74 KCRP 300954
FFSCRP
TXC479-301100-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
451 AM CDT FRI JUL 30 2004

...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN WEBB
COUNTY UNTIL 600 AM CDT FRIDAY MORNING...

AT 450 AM...WEATHER SERVICE RADAR INDICATED THAT THE HEAVIEST 
RAINFALL WAS EXITING SOUTHEASTERN WEBB COUNTY.  HOWEVER...DOPPLER 
RADAR ESTIMATES INDICATE THAT 3 TO 4 INCHES OF RAINFALL HAS OCCURRED 
OVER SOUTHEASTERN WEBB COUNTY...INCLUDING ALONG FM 205...WITH NEARLY 
2 INCHES OF RAINFALL NEAR THE COMMUNITY OF BRUNI.  IT WILL TAKE TIME 
FOR THE WATERS TO RECEDE OVER THIS AREA.  

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATERS COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND IMMEDIATELY.

LAT...LON 2767 9920 2768 9881 2730 9881 2730 9920

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 8:25 PM CDT, 6 hours 34 minutes earlier.

Area forecast discussion, Jul 29, 8:25 PM CDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
825 PM CDT THU JUL 29 2004

.DISCUSSION...AS OF 01Z AN ACTIVE OUTFLOW BOUNDARY EXTENDED FROM LA
GRANGE TO KARNES CITY AND BACK WWD JUST EAST OF DEL RIO.  CONVECTION
HAS REALLY INTENSIFIED ACROSS THE SERN PORTIONS OF THIS OUTFLOW
BOUNDARY...ESPECIALLY ONCE THE SEABREEZE COLLIDED WITH IT.  EXPECT
THE DEEP CONVECTION TO THE NORTH OF OUR AREA TO SLOWLY MOVE
SOUTHEAST THIS EVENING...ALBEIT AT A SLOWER PACE DUE TO THE MOMENTUM
OF THE SEABREEZE CIRCULATION.  WENT AHEAD AND BUMPED UP POPS A
CATEGORY ACROSS THE NERN ZONES AS SOME OF THIS CONVECTION WL AFFECT
THIS AREA WITHIN A FEW HOURS.  SCTD CONVECTION LOOKS POSSIBLE
THROUGH MOST OF THE NIGHT ACROSS THE WEST AS ENOUGH LIFT IS
SUSTAINED AHEAD OF THE UPR TROUGH AXIS TO THE NORTHWEST AND THE
PRESENCE OF ONE OR MORE SFC BOUNDARIES ALONG WITH 2 INCH PLUS
PWATS.  FURTHER SOUTHEAST...CONVECTION WL TEND TO BE MORE ISOLATED
AND MAINLY LIMITED TO THE MORNING HOURS AS GULF CONVECTION DEVELOPS
AND ADVANCES TWD THE COASTAL AREAS.  THUS THE POP CONFIGURATION FOR
THE REMAINDER OF THE AREA LOOKED FINE...WITH CHC OUT WEST AND SLIGHT
CHC ACROSS MOST OF THE COASTAL BEND.  SCEC CONDITIONS CURRENTLY OVER
THE WATERS WL RELAX LATER TNT ESPECIALLY AS ONE OR MORE BOUNDARIES
PUSH FURTHER SWD.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MB
Hazardous weather outlook, Jul 29, 5:03 AM CDT, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
503 AM CDT THU JUL 29 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-301031-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
503 AM CDT THU JUL 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY...MAINLY OVER
THE VICTORIA CROSSROADS AREA AND NORTHERN SECTIONS OF THE COASTAL
BEND.  ALTHOUGH NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME...ONE
OR TWO OF THE STORMS THIS AFTERNOON COULD PRODUCE PEA-SIZED HAIL AND
WIND GUSTS AROUND 50 MPH...MAINLY OVER THE RIO GRANDE PLAINS.  A
CHANCE FOR SHOWERS AND THUNDERSTORMS WILL REMAIN...MAINLY OVER THE
RIO GRANDE PLAINS TONIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES.
ALSO...AFTERNOON HEAT INDICES BETWEEN 105 AND 109 DEGREES CAN BE
EXPECTED OVER INLAND LOCATIONS OF SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE RIO
GRANDE PLAINS AND COASTAL BEND FRIDAY AND MAINLY ACROSS THE EASTERN
COASTAL BEND ON SATURDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS
THE STATE. STORMS THAT DEVELOP WILL LIKELY MOVE VERY SLOWLY...
RESULTING IN ISOLATED HEAVY RAINFALL. ISOLATED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY ALONG THE SEA
BREEZE BOUNDARY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GW/JM

In the hours before

Special weather statement, Jul 29, 11:38 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1138 PM CDT THU JUL 29 2004

TXZ239-300600-
WEBB-
1138 PM CDT THU JUL 29 2004

...A CLUSTER OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS WEBB COUNTY
THROUGH 100 AM CDT...

AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER CENTRAL WEBB COUNTY...OR ABOUT
19 MILES NORTHEAST OF ORVIL...MOVING WEST AT 5 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT LAS TIENDAS.

THIS CLUSTER OF STRONG THUNDERSTORMS HAS HAD A HISTORY OF PRODUCING
FREQUENT LIGHTNING AND HEAVY RAIN WITH RAINFALL RATES UP TO TWO
INCHES AN HOUR.  PEOPLE TRAVELING ALONG HIGHWAYS 44 AND 59 SHOULD
SLOW DOWN AS THEY ENCOUNTER THESE STRONG THUNDERSTORMS.  PONDING OF
WATER ON THESE ROADS WILL BE POSSIBLE.

MB

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.